MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER

INTUITIVE SURGICAL, INC ENDOWRIST SP; FORCE BIPOLAR ER
Model Number 431150-01
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The extended range force bipolar instrument was found to have one severely bent grip, causing misalignment of the grip-tips.There was a 2.70mm offset at the tips.The instrument was installed on an in-house system and passed the recognition and engagement test.The instrument moved with a full range of motion in all directions.The instrument grips were not found to be stuck.The complaint was confirmed by failure analysis.The probable root cause of bent grip is attributed to damage during use, as moderate misalignment of grip tips can be due to grasping either hard tissue/objects or collisions with other instruments.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure that the tip of the force bipolar instrument was found to be misaligned; the jaws would not open.The procedure was completed with no reports of patient injury.Intuitive followed up with the customer and was advised that there is no additional information available.

Brand Name
ENDOWRIST SP
Common Device Name
FORCE BIPOLAR ER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23028631
Report Number2955842-2025-37297
Device Sequence Number9681808
Product Code NAY
UDI-Device Identifier00886874124055
UDI-Public(01)00886874124055(10)H10250327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number431150-01
Device Catalogue Number431150
Device Lot NumberH10250327 0008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2025
Initial Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown